Alert archive / Hawaii / Wind Advisories in 2007

Wind Advisory 17, NWS Honolulu, HI

March 14, 2007Hawaii County, Hawaii

NWS Honolulu, HI issued this wind advisory at Mar 14, 2007, 8:04 AM HST for Hawaii County, Hawaii. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Mar 14, 2007, 8:04 AM HST (18:04 UTC)
Expired
Mar 15, 2007, 3:31 AM HST
In force
19 hr
Issued by
NWS Honolulu, HI

County Hawaii County, HI

The nearest sounding before it

Hilo, (PITO), launched 12:00Z, 6.1 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 12:00Z on 2007-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 71 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 12:00Z on 2007-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
71 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1028 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 141804
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
804 AM HST WED MAR 14 2007

...WINDS ARE INCREASING ACROSS THE BIG ISLAND SUMMITS...

.SOUTHWEST WINDS ACROSS THE BIG ISLAND SUMMITS HAVE INCREASED
OVER THE PAST FEW HOURS AHEAD OF A COLD FRONT. SUSTAINED WINDS
ABOVE 30 MPH ARE EXPECTED ACROSS THE BIG ISLAND SUMMITS THROUGH
THE DAY AND OVERNIGHT TONIGHT BEFORE THE FRONT WEAKENS AND SUMMIT
WINDS DECREASE.

HIZ028-150715-
/O.NEW.PHFO.WI.Y.0017.070314T1804Z-070315T1600Z/
BIG ISLAND SUMMITS-
804 AM HST WED MAR 14 2007

...WIND ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. 

BIG ISLAND SUMMIT OBSERVATORIES REPORT SUSTAINED WIND SPEEDS AT
OR JUST ABOVE 30 MPH THIS MORNING. WE EXPECT WINDS WILL INCREASE
A BIT MORE AS A COLD FRONT MOVES EAST TOWARDS THE BIG ISLAND
TODAY AND TONIGHT. THE FRONT WILL WEAKEN AND SUMMIT WINDS WILL
DECREASE BELOW ADVISORY LEVEL BY DAYBREAK THURSDAY MORNING.

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
POWELL
2 follow-up statements
000 
WWHW70 PHFO 150215
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
415 PM HST WED MAR 14 2007

...WINDS REMAIN STRONG ACROSS THE BIG ISLAND SUMMITS...

.SOUTHWEST WINDS ACROSS THE BIG ISLAND SUMMITS REMAIN STRONG AHEAD
OF A COLD FRONT. SUSTAINED WINDS ABOVE 30 MPH ARE EXPECTED ACROSS
THE BIG ISLAND SUMMITS THROUGH THE REST OF TODAY AND OVERNIGHT
TONIGHT BEFORE THE FRONT WEAKENS AND SUMMIT WINDS DECREASE.

HIZ028-151515-
/O.CON.PHFO.WI.Y.0017.000000T0000Z-070315T1600Z/
BIG ISLAND SUMMITS-
415 PM HST WED MAR 14 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY. 

BIG ISLAND SUMMIT OBSERVATORIES REPORT SUSTAINED WIND SPEEDS ABOVE
30 MPH THIS AFTERNOON. THE FRONT NEAR THE ISLANDS WILL WEAKEN AND
SUMMIT WINDS WILL DECREASE BELOW ADVISORY LEVEL BY DAYBREAK
THURSDAY MORNING.

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
POWELL
000 
WWHW70 PHFO 151331
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
331 AM HST THU MAR 15 2007

...WIND ADVISORY CANCELLED FOR BIG ISLAND SUMMITS...

HIZ028-151445-
/O.CAN.PHFO.WI.Y.0017.000000T0000Z-070315T1600Z/
BIG ISLAND SUMMITS-
331 AM HST THU MAR 15 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY.

WINDS CONTINUE TO SLOWLY DIMINISH THIS MORNING ON THE THE BIG
ISLAND SUMMITS AS AN UPPER LEVEL TROUGH MOVES RAPIDLY EASTWARD
AWAY FROM THE STATE.

$$

HOUSTON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Mar 14, 4:00 AM HST, 4 hours 4 minutes earlier.

Area forecast discussion, Mar 14, 4:00 AM HST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
400 AM HST WED MAR 14 2007

.SYNOPSIS...CLOUDY SKIES AND HUMID CONDITIONS WILL CONTINUE OVER THE
ISLANDS AS A COLD FRONT NEAR KAUAI MOVES SLOWLY EAST. THE FRONT
CONTINUES TO BRING A THREAT OF HEAVY SHOWERS TO THE ISLANDS...BUT
THEY ARE NOT EXPECTED TO REMAIN OVER ANY ONE LOCATION FOR AN
EXTENDED TIME PERIOD...AND THE FLASH FLOOD WATCH HAS BEEN CANCELLED.
THE FRONT WILL MOVE OVER MAUI COUNTY BY TONIGHT...AND THE BIG ISLAND
BY FRIDAY...BUT IT WILL BE WEAKENING...WITH DECREASING CHANCES FOR
HEAVY RAIN. THE FRONT WILL DISSIPATE NEAR THE BIG ISLAND ON
FRIDAY...AND THE WEEKEND WILL HAVE MODERATE TRADE WINDS AND MORE
SETTLED WEATHER.

&&

.DISCUSSION...THE ISLANDS CONTINUE TO BE COVERED BY AN OVERCAST DECK
OF MULTI-LAYERED CLOUDS THIS MORNING...WHICH...IN CONJUNCTION WITH A
MOIST SOUTHERLY WIND FLOW...HAS KEPT OVERNIGHT TEMPERATURES IN MOST
AREAS FROM FALLING OUT OF THE 70/S. RADAR SHOWS HEAVY RAIN AROUND
KAUAI...AND OVER WATERS SOUTH AND WEST OF KAUAI AND OAHU. A COLD
FRONT CONTINUES TO LINGER NEAR KAUAI...AND MOIST SOUTHERLY FLOW
AHEAD OF THE FRONT IS CONTRIBUTING TO THE MOIST AND UNSETTLED AIR
MASS OVER THE ISLANDS. IN THE MID AND UPPER LEVELS...THE FLOW IS
SOUTHWESTERLY...AS THE ISLANDS LIE TO THE EAST OF A BROAD UPPER
TROUGH.

THE ANTICIPATED SHORT WAVE TROUGH ALOFT...CURRENTLY SEEN ON WATER
VAPOR IMAGERY ABOUT 150 MILES WEST OF KAUAI NEAR 22N 162W...IS
MOVING RAPIDLY EAST NEAR 40 MPH. CLOUD TOPS HAVE BEEN COOLING OVER
THE PAST FEW HOURS IN ADVANCE OF THIS TROUGH...NAMELY OVER WATER
SOUTHWEST OF KAUAI AND OAHU...AND TO A GREATER EXTENT OVER WATER
NORTHEAST OF KAUAI. THE 230 AM SATELLITE INTERPRETATION MESSAGE CAN
BE FOUND UNDER PRODUCT HEADER SIMHI...AND CONTAINS A DETAILED
DESCRIPTION OF THE CLOUDS SEEN AROUND THE ISLANDS THIS MORNING.
THE SHORT WAVE WILL LIKELY CONTINUE TO DRIVE DEEP CONVECTION THROUGH
THE EARLY MORNING HOURS...BUT SHOWERS ARE MOVING ALONG SMARTLY AND
ARE NOT EXPECTED TO LINGER OVER ANY ONE AREA FOR AN EXTENDED PERIOD
OF TIME. IN ADDITION...THE SHORT WAVE WILL BE EAST OF THE ISLANDS BY
MID-MORNING AND UPPER SUPPORT FOR WIDESPREAD HEAVY RAIN ALONG THE
WEAK FRONTAL BOUNDARY WILL BE DIMINISHING. THEREFORE THE FLASH
FLOOD WATCH HAS BEEN CANCELLED.

THE UPPER TROUGH IS BRINGING A DEEP LAYER OF MOISTURE AND HIGH
HUMIDITIES TO THE SUMMITS ON THE BIG ISLAND...AND A WINTRY MIX OF
WEATHER IS EXPECTED AS TEMPERATURES WILL DIP BELOW FREEZING
OVERNIGHT...OR IN CONVECTIVE CLOUDS DURING THE DAY. CONDITIONS
THERE WILL BE MONITORED IN CASE A WIND AND/OR WINTER WEATHER
ADVISORY IS NECESSARY.

THE FRONT IS EXPECTED TO MOVE EAST OF KAUAI BY THIS AFTERNOON...
TO BE EAST OF OAHU BY THIS EVENING...DRIVEN EASTWARD BY THE SHORT
WAVE NOW PUSHING EAST ACROSS THE ISLANDS. THE FRONT WILL WEAKEN TO A
SHEAR LINE AS IT MOVES OVER BIG ISLAND LATE THURSDAY AND FRIDAY.
THE BOUNDARY WILL DISSIPATE SLOWLY AS IT BRINGS CLOUDS AND SHOWERS
TO WINDWARD BIG ISLAND ON FRIDAY AND SATURDAY...AS A LIGHT
NORTHEAST FLOW FILLS IN NORTH OF THIS BOUNDARY. HIGH PRESSURE
BUILDING NORTH OF THE ISLANDS...WORKING IN CONJUNCTION WITH A
MID-LEVEL RIDGE OVER THE ISLANDS...WILL BRING A MORE SETTLED WEATHER
PATTERN...WITH MODERATE TO FRESH TRADE WINDS FOR THE WEEKEND INTO
NEXT WEEK.

&&

.MARINE...
A HIGH SURF WARNING REMAINS IN EFFECT FOR A LARGE NORTHWEST SWELL
RESULTING IN DANGEROUSLY HIGH SURF ALONG NORTH AND WEST FACING
SHORES...BUT THE TREND WILL BE DOWN FOR KAUAI AND OAHU TODAY...WHILE
IT MAY TAKE UNTIL LATER THIS MORNING FOR THE SWELL TO PEAK ON MAUI
AND THE BIG ISLAND. SEE SRFHFO AND CFWHFO AND CWFHFO FOR MORE ON
THIS EVENT.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH SURF WARNING UNTIL 4 PM HST TODAY FOR NORTH AND WEST FACING
SHORES OF NIIHAU KAUAI AND OAHU.

HIGH SURF WARNING UNTIL 4 AM HST THURSDAY FOR NORTH FACING SHORES
OF MAUI AND WEST FACING SHORES OF THE BIG ISLAND.

SMALL CRAFT ADVISORY DUE TO LARGE OPEN OCEAN SWELL UNTIL 6 PM HST
THURSDAY FOR ALL WATERS EXCEPT MAALAEA BAY AND PAILOLO CHANNEL.

&&

BIRCHARD

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 9:17 AM HSTFlash Flood WarningHFOKalawao3 hr

Nearby

Wind Advisories in Hawaii, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.